Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 49, NWS Denver/Boulder, CO

June 10, 1999Douglas County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 1999, 4:10 PM MDT for Douglas County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 1999, 4:10 PM MDT (22:10 UTC)
Expired
Jun 10, 1999, 5:00 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Douglas County, CO

The radar

The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS1 KDEN 102212 RRA
SVRDEN
COC035-102300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
410 PM MDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL 500 PM MDT

* AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF CASTLE ROCK...OR ABOUT 25 MILES
  SOUTH OF DENVER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...THE
PINERY...SURREY RIDGE...SEDALIA...PARKER...FRANKTOWN...CASTLE ROCK
AND BEVERLY HILLS

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER 
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN 
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3955 10499 3926 10504 3928 10467 3955 10468

KLEYLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 10, 2:00 PM MDT, 2 hours 10 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
200 PM MDT THU JUN 10 1999

NUMEROUS SHOWERS AND STORMS NOW DEVELOPING IN AND NEAR THE FRONT
RANGE OF THE ROCKIES.  SUFFICIENT INSTABILITY...SHEAR...AND LIFT
WITH APPROACHING STORMS TO PRODUCE A FAIRLY WIDESPREAD PRECIP EVENT
THIS EVENING.  SHOWERS/STORMS SHOULD EVENTUALLY TAPER OFF AS
ORGANIZED COMPLEX MOVES EAST IN MEAN FLOW.  CAPES OF 1200-2000 J/KG
AND ENOUGH SHEAR IN MID LEVELS FOR A FEW SEVERE CELLS.  RISK OF
TORNADOES IS LOW GIVEN POOR SHEAR PROFILE IN LOWER LEVELS ALTHOUGH
CANT RULE OUT ONE OR TWO LANDSPOUTS ALONG SURFACE BOUNDARIES/
INTERACTIONS.

AREAS OF FOG DEVELOPING TONIGHT AND FRIDAY MORNING WITH MOIST
UPSLOPE FLOW.  MODELS ALL INDICATE ANOTHER PUSH OF COOL AIR
FRIDAY/FRIDAY NIGHT.  QUESTION FOR TOMORROW IS HOW STABLE WILL
IT REMAIN GIVEN STRATUS AND PUSH OF COOL AIR.  AS PER TODAY...
HIGHEST POPS AND CHANCE OF SEVERE IN/NEAR FOOTHILLS WITH ANY
CONVECTION HOLDING OFF UNTIL LATE FRI AFTN/NIGHT FOR THE NE CORNER.
SHEAR IS WEAKER THOUGH SO WOULD NOT EXPECT AS MANY SEVERE CELLS.

SIMILAR PATTERN THROUGH TUESDAY WITH UPPER RIDGE BUILDING OVERHEAD
BUT LOTS OF LOW LEVEL MOISTURE SO CHANCE OF SHOWERS/STORMS EACH DAY.
TEMPS SLOWLY MODERATING THROUGH TUESDAY AS COOL SURFACE HIGH EAST OF
THE ROCKIES SLOWLY WEAKENS.

BARJENBRUCH

.DEN...NONE.

In the hours before

Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-110600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT
RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE
REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD
COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS
CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE.
AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT
WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH
MUCH OF THE NIGHT OVER THE PLAINS.

STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND
FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR
AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON
AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP
WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE
OVER THE PALMER DIVIDE AND LINCOLN COUNTY.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN
REPORTS WILL BE APPRECIATED.

ENTREKIN
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-090600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT
RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE
REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD
COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS
CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE.
AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT
WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH
MUCH OF THE NIGHT OVER THE PLAINS.

STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND
FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR
AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON
AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP
WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE
OVER THE PALMER DIVIDE AND LINCOLN COUNTY.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN
REPORTS WILL BE APPRECIATED.

ENTREKIN
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-090600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT
RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE
REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD
COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS
CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE.
AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT
WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH
MUCH OF THE NIGHT OVER THE PLAINS.

STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND
FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR
AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON
AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP
WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE
OVER THE PALMER DIVIDE AND LINCOLN COUNTY.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN
REPORTS WILL BE APPRECIATED.

ENTREKIN
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-110600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT
RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE
REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD
COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS
CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE.
AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT
WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH
MUCH OF THE NIGHT OVER THE PLAINS.

STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND
FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR
AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON
AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP
WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE
OVER THE PALMER DIVIDE AND LINCOLN COUNTY.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN
REPORTS WILL BE APPRECIATED.

ENTREKIN
Special weather statement, Jun 10, 3:30 PM MDT, 40 minutes before
COZ030-032>050-110600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF
NORTHEAST COLORADO LATE THIS AFTERNOON.  A COUPLE SEVERE STORMS HAVE
ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS.  THESE STORMS WILL
CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST
PLAINS THIS EVENING.  PRIMARILY...THE STRONGEST STORMS WILL PRODUCE
VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER.

BARJENBRUCH
Special weather statement, Jun 10, 3:30 PM MDT, 40 minutes before
COZ030-032>050-110600-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU JUN 10 1999

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF
NORTHEAST COLORADO LATE THIS AFTERNOON.  A COUPLE SEVERE STORMS HAVE
ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS.  THESE STORMS WILL
CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST
PLAINS THIS EVENING.  PRIMARILY...THE STRONGEST STORMS WILL PRODUCE
VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER.

BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:54 PM MDTSevere Thunderstorm WarningBOUJefferson36 min
Jun 10, 2:27 PM MDTSevere Thunderstorm WarningBOUAdams, Denver, Jefferson33 min
Jun 10, 3:00 PM MDTSevere Thunderstorm WarningBOUAdams, Denver45 min
Jun 10, 3:42 PM MDTSevere Thunderstorm WarningBOUAdams, Denver33 min
Jun 10, 4:06 PM MDTTornado WarningBOUAdams24 min
Jun 10, 4:27 PM MDTTornado WarningBOUAdams33 min
Jun 10, 4:59 PM MDTTornado WarningBOUAdams31 min
Jun 10, 5:27 PM MDTTornado WarningBOUAdams, Arapahoe33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.